| Catalog Number |
72215N |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/16/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd alaris¿ secondary set tubing fell off the bottom of the drip chamber when the penicillin secondary infusion was started.The following information was provided by the initial reporter: "after the rn began the secondary infusion, she was putting a sticker on the drip chamber and the tubing fell off of the bottom of the drip chamber.The medication had just been started, so it had not reached the patient.A new set of secondary tubing and a new dose of medication was obtained and started with no issues.What was the original intended procedure? pt was to be given a dose of penicillin as a secondary infusion".
Additional Manufacturer Narrative
The initial reporter also notified the fda medwatch report # (b)(4).A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 07-feb-2023.H6: investigation summary: the customer reported the drip chamber fell off right after medication was started.The sample was returned and the separation was verified.The root cause was found to be insufficient solvent applied during assembly process on the tubing.Device history record review for model 72215n lot number 22059310 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
Event or Problem Description
It was reported that the bd alaris¿ secondary set tubing fell off the bottom of the drip chamber when the penicillin secondary infusion was started.The following information was provided by the initial reporter: "after the rn began the secondary infusion, she was putting a sticker on the drip chamber and the tubing fell off of the bottom of the drip chamber.The medication had just been started, so it had not reached the patient.A new set of secondary tubing and a new dose of medication was obtained and started with no issues.What was the original intended procedure? : pt was to be given a dose of penicillin as a secondary infusion".